Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
129 Doctors are Online

Struggling with chemotherapy induced severe constipation

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2006
Answered : 3552 Questions
I have been struggling with chemotherapy induced severe constipation. Is there a recommded protocol for managing this. I have had to go to the Emergency Room for impaction and it is very distressing! XXXX
Posted Sun, 9 Mar 2014 in General Health
Answered by Dr. Albana Sejdini 1 hour later
Brief Answer: Remedies to chemotherapy-induced constipation... Detailed Answer: Hi, I have read your medical history and feel sorry for the situation you are in. As the chemotherapy is the cause to your constipation problems, the only treatment include advise of easing the symptoms: - drink more water - eat foods high in fiber - avoid banana, yogurt and other aggravating constipation - take senna supplement and lactulose to soften and ease bowel movements - take fiber supplementation containing psyllium - eat more green vegetables, lettuce, spinach, etc. - take simethicone for bloating Once again, these are easing measures to your constipation problems while you are on chemotherapy. Wish fast recovery! Dr.Albana
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor